Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Suffering from schizophrenia, no improvement in auditory hallucination. Prescribed Olanzapine, clozapine. Is it safe?

Hi, My mother is 57 years old and she is suffering from schizophrenia for last 35 years. she had been taking olanzapin 7.5 mg for last three years.because of no improvement in auditory hallucination , she has been advised by doctor to start taking clozapine along with olanzapin. doctor has advised to start clozapin from 12.5 mag and increase it to 50 mg within 2 weeks and also take olanzapine same does. another doctor has told me that olanzapine and clozapine should not be given simultaneously because of same group. I dont know what should be done. I dont know whether my doc wants to replace olan with clozapine or he wants a combination of both. My mother has started taking clozapine for last 3 days. Please advice. please advice.
Asked On : Sat, 23 Jun 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
HI sumit.pbh.

THANKS FOR YOUR QUESTION.

CLOZAPINE IS A ANTIPSYCHOTICS WHICH USUALLY GIVEN TO A CASES OF RESISTANT SCHIZOPHRENIA BUT BEFORE THAT IT IS RULE THAT ATLEAST TWO ANTIPSYCHOTICS WITH ADEQUATE DOSES HAVE TO BE TAKEN BY THE PATIENT BUT I THINK IN YOUR MOTHER THAT WAS NOT BEEN DONE.BUT IF YOUR DOCTOR START CLOZAPINE THEN ITS OK.YOU SHOULD CONTINUE IT.DOSE CAN BE INCREASED UPTO 225-300 MG AND THERE IS AS SUCH NO CONTRAINDICATION OF GIVING IT WITH OLANZAPINE BUT WHAT WE PSYCHIATRIST USUALLY DO WE GRADUALLY INCREASES THE DOSES OF CLOZAPINE AND AS HALLUCINATION REDUCES WE GRADUALLY STOP THE OLANZAPINE BY TAPPERING ITS DOSES AND KEEP THE PATIENT IN ONLY CLOZAPINE.
BUT YOU PROBABLY KNOW CLOZAPINE HAS GOT A VERY BONE MARROW SUPRESSING EFFECT SO EVERY PATIENT ON CLOZAPINE SHOULD DO A BLOOD HB,WBC COUNT EVERY WEEK FOR FIRST 6 MONTHS AND THEN EVERY TWO WEEKLY STILL THE THERAPY CONTINUE.

THANKS
DR SOURAV GANGULY
Answered: Fri, 6 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor